Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 4, NWS Tucson, AZ

March 1, 20256 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 1, 2025, 12:33 AM MST for 6 counties in Arizona. It took effect at Mar 1, 2025, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2025, 12:33 AM MST (07:33 UTC)
In effect from
Mar 1, 2025, 11:00 AM MST
Expired
Mar 1, 2025, 6:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 7.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4469 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WWUS75 KTWC 010733
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1233 AM MST Sat Mar 1 2025

AZZ502>509-020100-
/O.NEW.KTWC.WI.Y.0004.250301T1800Z-250302T0100Z/
/O.CON.KTWC.DU.Y.0004.250301T1800Z-250302T0100Z/
Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley-
Tucson Metro Area-South Central Pinal County-Southeast Pinal
County-Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-
Including the cities of Picacho Peak State Park, Benson, Marana,
Nogales, Sells, Oracle, Clifton, Vail, Mammoth, Sierra Vista,
Safford, Willcox, Douglas, Green Valley, and Tucson
1233 AM MST Sat Mar 1 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS 
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO 6 PM MST THIS EVENING...

* WHAT...South to southwest winds 20 to 30 mph with gusts 40-45 mph. 
  The strongest winds will be across central Pima, eastern Pima, 
  Santa Cruz and southwest Cochise counties where wind gusts to 50 
  mph will be possible. Strong winds will produce areas of blowing 
  dust, reducing visibility between one mile and three miles. 
  Localized dust prone areas along Interstate 10 near Picacho Peak 
  and the Willcox Playa could see visibilities between one-quarter 
  mile and one mile in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet, South Central 
  Pinal County, Southeast Pinal County, Tohono O'odham Nation, 
  Tucson Metro Area, Upper Gila River Valley, Upper San Pedro River 
  Valley, and Upper Santa Cruz River Valley/Altar Valley.

* WHEN...From 11 AM this morning to 6 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility 
  in blowing dust. Strong winds may make driving difficult for 
  high-profile vehicles. Gusty winds will blow around unsecured 
  objects. Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ511>515-020100-
/O.NEW.KTWC.WI.Y.0004.250301T1800Z-250302T0100Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Mount Graham, Canelo Hills, Bisbee,
Madera Canyon, Chiricahua NM, Summerhaven, Kitt Peak, and Mount
Lemmon
1233 AM MST Sat Mar 1 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS 
EVENING...

* WHAT...South to southwest winds 25 to 30 mph with gusts up to 50 
  mph possible.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita 
  Mountains, and Galiuro and Pinaleno Mountains.

* WHEN...From 11 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CWR
2 follow-up statements
190 
WWUS75 KTWC 012013
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
113 PM MST Sat Mar 1 2025

AZZ502>509-020100-
/O.CON.KTWC.DU.Y.0004.000000T0000Z-250302T0100Z/
/O.CON.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/
Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley-
Tucson Metro Area-South Central Pinal County-
Southeast Pinal County-Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Sells, Nogales, Tucson, Green Valley, 
Marana, Vail, Picacho Peak State Park, Mammoth, Oracle, 
Sierra Vista, Benson, Willcox, Douglas, Clifton, and Safford
113 PM MST Sat Mar 1 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...South to southwest winds 20 to 30 mph with gusts 40- 45
  mph. The strongest winds will be across central Pima, eastern
  Pima, Santa Cruz and southwest Cochise counties where wind gusts
  to 50 mph will be possible. Strong winds will produce areas of
  blowing dust, reducing visibility between one mile and three
  miles. Localized dust prone areas along Interstate 10 near
  Picacho Peak and the Willcox Playa will see visibilities 
  between one-quarter mile and one mile in blowing dust.

* WHERE...Eastern Cochise County below 5000 feet, South Central 
  Pinal County, Southeast Pinal County, Tohono O'odham Nation, 
  Tucson Metro Area, Upper Gila River Valley, Upper San Pedro 
  River Valley, and Upper Santa Cruz River Valley/Altar Valley.

* WHEN...Through 6 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility in blowing dust. Strong winds may make driving 
  difficult for high-profile vehicles. Gusty winds will blow 
  around unsecured objects. Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ511>515-020100-
/O.CON.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Madera Canyon, Mount Lemmon, Summerhaven, 
and Kitt Peak
113 PM MST Sat Mar 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...South to southwest winds 25 to 30 mph with gusts up to 
  50 mph possible.

* WHERE...Baboquivari Mountains, Catalina and Rincon Mountains, 
  Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa 
  Rita Mountains, and Galiuro and Pinaleno Mountains.

* WHEN...Through 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
012 
WWUS75 KTWC 020059
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
559 PM MST Sat Mar 1 2025

AZZ502>509-020200-
/O.EXP.KTWC.DU.Y.0004.000000T0000Z-250302T0100Z/
/O.EXP.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/
Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley-
Tucson Metro Area-South Central Pinal County-Southeast Pinal
County-Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-
Including the cities of Vail, Mammoth, Sells, Tucson, Clifton,
Picacho Peak State Park, Marana, Benson, Oracle, Green Valley,
Willcox, Douglas, Sierra Vista, Safford, and Nogales
559 PM MST Sat Mar 1 2025

...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Winds will continue to diminish this evening with the threat of 
blowing dust. Therefore, the Blowing Dust and Wind advisories have 
been allowed to expire.

$$

AZZ511>515-020200-
/O.EXP.KTWC.WI.Y.0004.000000T0000Z-250302T0100Z/
Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and
Mule and Huachuca and Santa Rita Mountains-Catalina and Rincon
Mountains-Baboquivari Mountains-
Including the cities of Chiricahua NM, Kitt Peak, Canelo Hills,
Mount Graham, Summerhaven, Mount Lemmon, Bisbee, and Madera
Canyon
559 PM MST Sat Mar 1 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Wind will continue to diminish this evening. Therefore, the Wind 
Advisory has been allowed to expire.

$$

KJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:17 PM MST, 9 hours 16 minutes earlier.

Area forecast discussion, Feb 28, 3:17 PM MST, 9 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
317 PM MST Fri Feb 28 2025

.SYNOPSIS... A series of weather systems will move across the
region, with one on Saturday and another on Monday. These systems
will bring breezy to windy southwest winds, elevated fire weather
conditions, cooler temperatures, and a slight chance of showers.

&&

.DISCUSSION...Water vapor shows a weak shortwave moving into
northwestern New Mexico and a closed low just off the southern
coast of California. High clouds are streaming in ahead of the low
which will move through tomorrow. It's trajectory will take it
through south-central Arizona then into New Mexico early Sunday
morning. This will lead to strong southwest winds across most of
southeast Arizona with speeds 25-30 mph and gusts to 45 mph. There
will also be a slight chance for precip in the White Mountains but
the main impact/hazard will be the strong winds. Relative
humidity will be low and because of this and the strong winds the
Fire Weather Watch has been upgraded to a Red Flag Warning
Saturday. The area has been expanded to include fire weather zone
150. Blowing dust will be another hazard especially near the
Wilcox Playa and the Picacho Peak area. A Blowing Dust Advisory
has been issued for Saturday afternoon for most valley locations
in southeast Arizona. The amount of dust will likely be less than
Thursday but reduced visibilities down to a half mile to three
miles will be possible. Temperatures Saturday will be a few
degrees warmer than today especially in the Tucson metro and Gila
River Valley.

Sunday Arizona will be in between systems as another fairly strong
low moves down the West Coast. Temperatures cool a few degrees
Sunday and cool even further Monday and Tuesday to a few degrees
below normal. The low moves through Monday and will bring another
round of strong gusty southwest winds from Tucson eastward. The
strongest winds will be in Cochise and Graham/Greenlee Counties.
Areas of critical fire weather conditions will be possible in
Cochise County and southern Graham/Greenlee Counties. Elsewhere
moisture increases enough that RH values will likely be above 15
percent. Light precip will be possible north/northeast of Tucson
with the best chances in the White Mountains. Tuesday in the wake
of the trough winds stay elevated east of Tucson with a slight
chance for precip in the White Mountains.

Ensembles keep the upper air pattern progressive with another
trough impacting the region late next week after brief ridging on
Wednesday. Most members show a trough late next week but differ
greatly on its timing. For now the forecast calls for near normal
temperatures and breezy winds next week Thursday and Friday.

&&

.AVIATION... Valid through 02/00Z.
SCT areas of cirrus clouds AOA 20k ft AGL moving across the area
thru the end of valid pd. SFC winds WLY 5-12 kts with ocnl gusts
to 20 kts thru 01/03z then bcmg terrain driven less than 10 kts
thru Saturday morning. After 01/16Z winds increase out of the
southwest 20-25 kts with gusts 30-40 kts. Aviation discussion not
updated with TAF amendments.

&&

.FIRE WEATHER...Lighter winds today before another round of gusty
winds impact the area on Saturday. Sustained 20 ft winds from the
south-southwest at 25 to 30 MPH with gusts to 45 MPH and minimum
RH around 8 to 13 percent in the afternoon. A Red Flag Warning is
in effect Saturday form 11 am to 6 pm MST for Fire Weather Zones
150-152 and 154, only excluding the White Mountains. Less wind
Sunday before gusty winds return to the area on Monday with
potential for near critical fire weather conditions across eastern
parts of Cochise county and southern Graham/Greenlee Counties.
Roller coaster ride in temperatures as these weather systems move
across the area.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Blowing Dust Advisory from 11 AM to 6 PM MST Saturday for
AZZ502>509.

Red Flag Warning from 11 AM to 6 PM MST Saturday for AZZ150>152-
154.

&&

Hardin

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:43 PM MSTDust Storm WarningTWCPima, Pinal3 hr
Mar 1, 1:10 PM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pinal11 hr
Mar 1, 3:40 PM MSTDust Storm WarningTWCPima, Pinal116 min

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.